Alert archive / Georgia / River Flood Warnings in 2024

River Flood Warning 39, NWS Tallahassee, FL

March 30, 2024Brooks County, Lowndes County, Georgia

NWS Tallahassee, FL issued this river flood warning at Mar 30, 2024, 6:36 PM EDT for Brooks County, Lowndes County, Georgia. It was in force for 40 hr.

The area

The outline as issued.

The facts

Issued
Mar 30, 2024, 6:36 PM EDT (22:36 UTC)
Expired
Apr 1, 2024, 10:34 AM EDT
In force
40 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Brooks County, GA, Lowndes County, GA

The radar

The Moody AFB radar (KVAX), 29 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Withlacoochee River above Valdosta (Skipper Bridge Rd) (VDSG1).

Action stage
131 ft
Minor stage
135 ft
Moderate stage
142 ft
Major stage
145 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 023177483, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

174 
WGUS42 KTAE 302236
FLWTAE

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tallahassee FL
636 PM EDT Sat Mar 30 2024

...The National Weather Service in Tallahassee FL has issued a Flood 
Warning for the following rivers in Georgia...

  Withlacoochee River above Valdosta (Skipper Bridge Rd) affecting 
  Lowndes and Brooks Counties.

For the Withlacoochee River...including Valdosta (Skipper Bridge 
Rd)...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Sunday afternoon at 1245 PM EDT.

&&

GAC027-185-311645-
/O.NEW.KTAE.FL.W.0039.240330T2236Z-240402T0000Z/
/VDSG1.1.ER.240330T2100Z.240331T1200Z.240401T1200Z.NO/
636 PM EDT Sat Mar 30 2024

...FLOOD WARNING IN EFFECT FROM THIS EVENING TO MONDAY EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Withlacoochee River above Valdosta (Skipper Bridge Rd).

* WHEN...From this evening to Monday evening.

* IMPACTS...At 135.0 feet, Minor flooding begins. Langdale Park 
  floods.

* ADDITIONAL DETAILS...
  - At 5:30 PM EDT Saturday the stage was 135.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 5:30 PM EDT Saturday was 135.0 feet.
  - Forecast...The river is expected to rise to a crest of 135.3
    feet tomorrow morning. It will then fall below flood stage
    Monday morning.
  - Flood stage is 135.0 feet.
  - Flood History...This crest compares to a previous crest of
    135.1 feet on 01/13/1990.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3100 8319 3079 8335 3084 8346 3103 8330


$$

BS
4 follow-up statements
800 
WGUS82 KTAE 310032
FLSTAE

Flood Statement
National Weather Service Tallahassee FL
832 PM EDT Sat Mar 30 2024

...The Flood Warning continues for the following rivers in Georgia...

  Withlacoochee River above Valdosta (Skipper Bridge Rd) affecting 
  Lowndes and Brooks Counties.

For the Withlacoochee River...including Valdosta (Skipper Bridge 
Rd)...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at www.weather.gov.

The next statement will be issued Sunday afternoon at 245 PM EDT.

&&

GAC027-185-311845-
/O.CON.KTAE.FL.W.0039.000000T0000Z-240402T0000Z/
/VDSG1.1.ER.240330T2100Z.240331T1200Z.240401T1200Z.NO/
832 PM EDT Sat Mar 30 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL MONDAY EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Withlacoochee River above Valdosta (Skipper Bridge Rd).

* WHEN...Until Monday evening.

* IMPACTS...At 135.0 feet, Minor flooding begins. Langdale Park 
  floods.

* ADDITIONAL DETAILS...
  - At 7:30 PM EDT Saturday the stage was 135.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:30 PM EDT Saturday was 135.1 feet.
  - Forecast...The river is expected to rise to a crest of 135.3
    feet tomorrow morning. It will then fall below flood stage
    Monday morning.
  - Flood stage is 135.0 feet.
  - Flood History...This crest compares to a previous crest of
    135.1 feet on 01/13/1990.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3100 8319 3079 8335 3084 8346 3103 8330


$$

BS
296 
WGUS82 KTAE 311342
FLSTAE

Flood Statement
National Weather Service Tallahassee FL
942 AM EDT Sun Mar 31 2024

...The Flood Warning is extended for the following rivers in 
Georgia...

  Withlacoochee River above Valdosta (Skipper Bridge Rd) affecting 
  Lowndes and Brooks Counties.

For the Withlacoochee River...including Valdosta (Skipper Bridge 
Rd), Quitman (US 84), Pinetta (CR 150)...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Caution is urged when walking near riverbanks.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 100 AM EDT.

&&

GAC027-185-010500-
/O.EXT.KTAE.FL.W.0039.000000T0000Z-240402T0300Z/
/VDSG1.1.ER.240330T2100Z.240331T1230Z.240401T1500Z.NO/
942 AM EDT Sun Mar 31 2024

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Withlacoochee River above Valdosta (Skipper Bridge Rd).

* WHEN...Until late tomorrow evening.

* IMPACTS...At 135.0 feet, Minor flooding begins. Langdale Park 
  floods.

* ADDITIONAL DETAILS...
  - At 8:30 AM EDT Sunday the stage was 135.5 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:30 AM EDT Sunday was 135.5 feet.
  - Forecast...The river is expected to fall below flood stage
    late tomorrow morning and continue falling to 129.3 feet
    Friday morning.
  - Flood stage is 135.0 feet.
  - Flood History...This crest compares to a previous crest of
    135.6 feet on 03/08/1993.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3100 8319 3079 8335 3084 8346 3103 8330


$$

EB
301 
WGUS82 KTAE 010029
FLSTAE

Flood Statement
National Weather Service Tallahassee FL
829 PM EDT Sun Mar 31 2024

...The Flood Warning continues for the following rivers in Georgia...

  Withlacoochee River above Valdosta (Skipper Bridge Rd) affecting 
  Lowndes and Brooks Counties.

For the Withlacoochee River...including Valdosta (Skipper Bridge 
Rd), Quitman (US 84), Pinetta (CR 150)...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at www.weather.gov.

The next statement will be issued by Monday afternoon at 230 PM EDT.

&&

GAC027-185-011830-
/O.CON.KTAE.FL.W.0039.000000T0000Z-240402T0300Z/
/VDSG1.1.ER.240330T2100Z.240331T1600Z.240401T1500Z.NO/
829 PM EDT Sun Mar 31 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE TOMORROW EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Withlacoochee River above Valdosta (Skipper Bridge Rd).

* WHEN...Until late tomorrow evening.

* IMPACTS...At 135.0 feet, Minor flooding begins. Langdale Park 
  floods.

* ADDITIONAL DETAILS...
  - At 7:30 PM EDT Sunday the stage was 135.3 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:30 PM EDT Sunday was 135.5 feet.
  - Forecast...The river is expected to fall below flood stage
    late tomorrow morning and continue falling to 128.9 feet
    Friday evening.
  - Flood stage is 135.0 feet.
  - Flood History...This crest compares to a previous crest of
    135.1 feet on 01/13/1990.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3100 8319 3079 8335 3084 8346 3103 8330


$$
838 
WGUS82 KTAE 011434
FLSTAE

Flood Statement
National Weather Service Tallahassee FL
1034 AM EDT Mon Apr 1 2024

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Withlacoochee River above Valdosta (Skipper Bridge Rd) affecting 
  Brooks and Lowndes Counties.

GAC027-185-011545-
/O.CAN.KTAE.FL.W.0039.000000T0000Z-240401T1434Z/
/VDSG1.1.ER.240330T2100Z.240331T1600Z.000000T0000Z.NO/
1034 AM EDT Mon Apr 1 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Withlacoochee River above Valdosta (Skipper Bridge Rd).

* ADDITIONAL DETAILS...
  - At 9:30 AM EDT Monday the stage was 134.8 feet.
  - Forecast...The river is expected to fall to 128.8 feet
    Saturday morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3100 8319 3079 8335 3084 8346 3103 8330


$$

Haner

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Mar 30, 3:51 PM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Mar 30, 3:51 PM EDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
351 PM EDT Sat Mar 30 2024

...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY...

.NEAR TERM...
(Through Sunday)
Issued at 313 PM EDT Sat Mar 30 2024

With high pressure settled over the northeast Gulf and the FL
Peninsula we'll remain under mostly clear skies and dry conditions.
With southerly return flow persisting, there is the chance for fog
patchy tonight as winds settle to below 5 knots. Another pleasant
spring day is on tap.

Expect overnight lows generally in the upper 40s to low 50s with
daytime highs generally in the low 80s.

&&

.SHORT TERM...
(Sunday night through Monday night)
Issued at 313 PM EDT Sat Mar 30 2024

Upper-level ridging reaches its apex on Monday before its erosion
begins Monday night due to an approaching longwave trough across the
central CONUS. This results in fair weather with warming
temperatures during the short term, especially as high pressure
migrates eastward into the Atlantic. High temperatures Monday
afternoon will be in the lower 80s with lows only settling in the
60s both nights.

&&

.LONG TERM...
(Tuesday through Friday)
Issued at 313 PM EDT Sat Mar 30 2024

The aforementioned trough continues its eastward trek through the
middle part of the week. The parent surface low will track across
the Great Lakes and Northeast US with a trailing cold front
extending south and west. A line of showers and thunderstorms will
likely materialize along or ahead of the front given sufficient
(but decreasing) forcing and abundant moisture. A few isolated
showers cannot be ruled out as early as Tuesday afternoon as
moisture surges into our area, mainly in our Central Time Zone
counties. The front moves through the area late Tuesday night into
Wednesday morning, bringing showers and a few storms with it. In
what shape these storms are remains a question. Given a nighttime
passage, the instability is rather meager, but abundant deep-layer
shear and steepening mid-level lapse rates could help sustain
storms. Thus, can't rule out an isolated strong to severe storm
or two Tuesday night and Wednesday, but with the forcing becoming
increasingly displaced to the north, confidence is not high.

Temperatures ahead of the front Tuesday will rise into the lower to
middle 80s during the day with lows in the 60s Tuesday night. It
will also be quite breezy Tuesday and Wednesday afternoons with wind
gusts of 25-30 mph possible. Colder, drier air filters back in
behind the front with highs dropping back into the 60s and 70s with
lows in the 40s.

&&

.AVIATION...
(18Z TAFS)
Issued at 313 PM EDT Sat Mar 30 2024

With the exception of some possible fog tomorrow morning, VFR
conditions for most of the period at all sites. Southerly winds
throughout the region will hold steady at around 7 Kts for most of
the afternoon. Winds will go calm in the early morning hours which
will increase the potential of fog at sunrise. Guidance shows strong
signals for fog over the eastern Big Bend and in the westernmost
parts of our forecast area. Less confidence for fog over the tri-
state area, but put in a TEMPO group during the sunrise hours to
account for MVFR conditions at TLH, ECP, and DHN. Some higher
confidence for DHN to see more sustained fog and lower visibilities
than the other sites. Winds tomorrow afternoon will shift slightly
more southwesterly at around 5-8 Kts and some upper level clouds
will roll in from the west in the morning.

&&

.MARINE...
Issued at 313 PM EDT Sat Mar 30 2024

Generally light southerly winds are expected during the next several
days as high pressure moves off to the east. Winds and seas will
increase around mid-week as a cold front approaches the area Tuesday
night. Scattered showers and thunderstorms will be possible along
the front. Winds clock around out of the north to northwest behind
the front late in the period. Cautionary conditions are likely from
Tuesday onward, though low-end advisory-level winds cannot be ruled
out.

&&

.FIRE WEATHER...
Issued at 313 PM EDT Sat Mar 30 2024

Southerly flow over the next several days will help bring MinRH and
dew point values up. When coupled with light to calm winds
overnight, this increase in moisture could lead to patchy fog
concerns. Otherwise, borderline high to high dispersions are
possible across portions of southern Georgia over the next couple of
days. There are currently no fire weather concerns.

&&

.HYDROLOGY...
Issued at 313 PM EDT Sat Mar 30 2024

With rainfall totals generally less than half an inch with this next
system, not expecting a flash flood concern. This also will not
cause any additional flooding on area rivers. The Ochlockonee at
Concord is nearly steady in minor flood, but should fall below flood
stage sometime Sunday. Several other points along the Big Bend and
south central Georgia rivers are in or rising to action stage, but
flooding is not anticipated on any of these basins.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   50  81  60  82 /   0   0   0   0
Panama City   58  76  65  78 /   0   0   0   0
Dothan        52  81  62  83 /   0   0   0   0
Albany        50  80  60  82 /   0   0   0   0
Valdosta      49  81  58  82 /   0   0   0   0
Cross City    50  79  57  81 /   0   0   0   0
Apalachicola  59  72  65  74 /   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Oliver
SHORT TERM...Young
LONG TERM....Young
AVIATION...Porcelli/Oliver
MARINE...Young
FIRE WEATHER...Oliver
HYDROLOGY...Young

Nearby

River Flood Warnings in Georgia, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.